Skip to content
My WebMD Sign In, Sign Up
Butran Patch
avatar
An_250457 posted:
Hi All
I'm new to this group and Would like to put a ? out there. Is anyone familiar with the butran patches. and if I had one on for about 3 hrs. and removed it. Its going to take quite awhile to feel its effects. This was a 5 and I'm not sure I want to commit. The ? is, have I had it on long enough to really injested much? This is the 1st dose and am having 2nd thoughts.
Reply
 
avatar
bj1208 responded:
hi and welcome to the support group -

I know we had a member that either was using the butran patch or had questions - it's been a while so I can't remember! LOL

With this type of question you should really ask your pharmacist as they know all the in's and out's of all meds and they should be able to tell you the proper way to use the patches etc.

Hope you can find the answers - keep us posted - many thanks~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
trs1960 responded:
You should ask your doctor or perhaps pharmacist these ??

Playing ad hoc with strong opiads can be very dangerous. I can understand your apprehension, but you can't just take the patch off and on. It's dangerous for you and those around you and unfair to your doctor who is trying to help you. You may ruin your relationship with him/her and then they will not want to give you medication if you won't follow their directions. This is different then taking a drug and for some reason like having an adverse reaction, you quit taking it. In either case you need to consult with the prescribing doctor immediately.

Please don't mess with drugs like this. There is so much more than just the analgesic effect and you are really playing with fire. I've been taking strong pain meds for over ten years with, for the most part no adverse side effects, but the two times I did have an issue they were life threatening. I know of two people that have taken their lives due to what I feel we're adverse reactions and the inability to deal with the pain and side effects of the medication.

Tim
 
avatar
Debsbears responded:
Hi, when my pm dr wanted me to go on the Butrans Patch I questioned it because I knew it was to be left on for an extended period of time. I was also concerned about latex being in the patch.

Here is the website I looked into before trying it - I have to say I did not go with it because of my own medical situations said I should not use it.

http://www.butrans.com/patient/patienthome.aspx


Butrans? (buprenorphine) Transdermal System is indicated for the management of moderate to severe chronic pain when a continuous, around-the-clock opioid analgesic is needed for an extended period of time.

Limitations of Use: Butrans is not for use: as an as-needed (prn) analgesic; for pain that is mild or not expected to persist for an extended period of time; for acute pain; for postoperative pain unless the patient is already receiving chronic opioid therapy prior to surgery or if the postoperative pain is expected to be moderate to severe and persist for an extended period of time.



If in doubt always check with your dr before, during any treatments.


Helpful Tips

Steps For Getting Back Pain Diagnosed And Treated
Many people come to this WebMD Back Pain Community looking for help in getting a diagnosis of a cause and relief from their back pain. Most ... More
Was this Helpful?
216 of 332 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center